Alert archive / Florida / Frost Advisories in 2006

Frost Advisory 3, NWS Miami, FL

February 8, 2006Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this frost advisory at Feb 8, 2006, 1:47 PM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Feb 9, 2006, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2006, 1:47 PM EST (18:47 UTC)
In effect from
Feb 9, 2006, 3:00 AM EST
Expired
Feb 9, 2006, 8:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 081847
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EST WED FEB 8 2006

...FROST ADVISORY IN EFFECT FOR NORTHERN INTERIOR SECTIONS OF
SOUTH FLORIDA THURSDAY MORNING...


FLZ063-066-070-091300-
/O.NEW.KMFL.FR.Y.0003.060209T0800Z-060209T1300Z/
GLADES-HENDRY-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE
147 PM EST WED FEB 8 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. 

CLEAR SKIES...CALM WINDS...AND A DRY ATMOSPHERE WILL ALLOW
TEMPERATURES TO DROP TO JUST ABOVE FREEZING ON THE SURFACE OVER
MUCH OF GLADES...HENDRY AND NORTHERN COLLIER COUNTIES. SUFFICIENT 
LOW LEVEL MOISTURE WILL BE PRESENT TO ALLOW AREAS OF FROST TO
FORM EARLY THURSDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Feb 8, 9:57 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 8, 9:57 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EST WED FEB 8 2006

.UPDATE...COLD FRONT PAST ALL OF THE KEYS. JUST WAITING FOR ALL
THE LOW CLOUDS TO CLEAR OUT OF THE AREA BEFORE UPDATING ZFP. COLD AIR
ADVECTION AND DRIER AIR WILL FILTER IN THROUGH THE NEXT 24 TO 36
HOURS. MINOR CHGS MADE FOR THE CWF DUE TO GUSTY WINDS OVER THE
LAKE EARLY AFTERNOON. WILL NEED TO MAKE A DECISION ON FIRE WEATHER
WATCH TODAY FOR THURSDAY.

&&

.PREV DISCUSSION...
..COOL TEMPERATURES OVER THE NEXT COUPLE OF DAYS...

DISCUSSION...A WEAK COLD FRONT IS MOVING THROUGH SOUTH FLORIDA
THIS MORNING...CURRENTLY PUSHING INTO MIAMI-DADE COUNTY...WITH
WINDS SHIFTING NORTHWEST UNDER 2KFT CEILINGS. DESPITE THE SLOW
MOVEMENT OF THIS SYSTEM...SKIES WILL SCATTER OUT RAPIDLY THROUGH
MID MORNING AS HIGH PRESSURE BUILDS OVER THE AREA. ON THE SYNOPTIC
SCALE...A REX BLOCK OVER THE PACIFIC NORTHWEST IS ALLOWING SHORT
WAVE TROUGHS TO MOVE SOUTH OUT OF THE NORTHERN PLAINS AND DIG OUT
A LONG WAVE TROUGH OVER THE EASTERN U.S. THIS TROUGH IS PROGGED TO
MOVE EAST INTO THE WESTERN ATLANTIC THROUGH MIDDAY TOMORROW.
LOCALLY...THIS WILL MEAN INCREASING COLD AIR ADVECTION THROUGH THE
NEXT 24 TO 36 HOURS...HOLDING HIGHS ONLY IN THE UPPER 60S TO LOWER
70S...WITH THURSDAY SLIGHTLY COOLER THAN TODAY. WINDS WILL NOT BE
EXCEPTIONALLY STRONG BEHIND THIS FRONT...AND GIVEN DRY AIR
ADVECTION...CLEARING SKIES...AND DECOUPLING WINDS...OVERNIGHT LOW
TEMPERATURES TONIGHT WILL DIP INTO THE MID 30S OVER RURAL AREAS
NEAR LAKE OKEECHOBEE...AND AS FAR SOUTH AS RURAL MIAMI-DADE
COUNTY.

FOR FRIDAY AND THE WEEKEND...GENERALLY ZONAL FLOW WILL BE IN PLACE
OVER THE SOUTHERN STATES BY FRIDAY AHEAD OF THE NEXT SHORT WAVE
EMERGING OUT OF THE CANADIAN PLAINS PROVINCES...AS THE SURFACE RIDGE
OVER FLORIDA SHIFTS EAST INTO THE ATLANTIC. THIS WILL STIFLE THE
COLD AIR ADVECTION AND ALLOW FOR MODERATING ATLANTIC
FLOW...ALLOWING TEMPERATURES AND LOW LEVEL MOISTURE TO INCH UPWARD
THROUGH SATURDAY. THE WINDS OF CHANGE WILL COME SATURDAY NIGHT AS
THE TROUGH DIGS THROUGH THE SOUTH AND PUSHES A NEW AND SOMEWHAT
STRONGER FRONT THROUGH SOUTH FLORIDA. MAY SEE ISOLATED SHOWERS
LATE THURSDAY AHEAD OF THIS SYSTEM...FOLLOWED BY MORE COOL AND DRY
AIR THAT WILL PERSIST THROUGH TUESDAY. THE GFSX SHOWS TEMPS TO
REBOUND TO SEASON NORMS BY MID WEEK NEXT WEEK.

MARINE...WHILE WINDS WILL NOT BE TO STRONG TODAY...THE NORTHERLY
COMPONENT TO THE WIND FLOW WILL ENHANCE SEAS OVER THE GULF STREAM
TODAY. AN ADVISORY IS IN EFFECT FOR SEAS FOR TODAY ACCORDINGLY.
SEAS IN THE GULF STREAM WILL SUBSIDE BY THURSDAY AS WINDS VEER
MORE EASTERLY. NO MAJOR PROBLEMS OTHERWISE AROUND SOUTH FLORIDA.

FIRE WEATHER...TRICKY CALL TODAY FOR RELATIVE HUMIDITY OVER
INTERIOR AREAS. THE COOL AFTERNOON HIGH TEMPERATURES WILL BE A
LIMITING FACTOR. BETTER SHOT TOMORROW AS MORE DRY AIR MIXES DOWN.
MAY NEED A FIRE WEATHER WATCH FOR THURSDAY.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EST THIS
     AFTERNOON FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH
     TO OCEAN REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

18
Hazardous weather outlook, Feb 8, 10:13 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EST WED FEB 8 2006

FLZ063-066>075-091000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1013 AM EST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...WIND CHILL READINGS BELOW 35 DEGREES LATE TONIGHT INTERIOR...

TEMPERATURES: WIND CHILL READINGS BELOW 45 DEGREES CAN BE EXPECTED
LATE TONIGHT OVER ALL OF SOUTH FLORIDA EXCEPT THE IMMEDIATE
SOUTHEAST COAST AND BELOW 35 DEGREES OVER THE INTERIOR PORTIONS,
MAINLY GLADES, HENDRY, EASTERN COLLIER, WESTERN PALM BEACH, WESTERN
BROWARD, AND WESTERN MIAMI-DADE COUNTIES.

WAVES: SEAS BUILDING TO 7 FEET IN THE GULF STREAM TODAY AND 8 FEET
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL READINGS BELOW 35 DEGREES POSSIBLE OVER THE INTERIOR
PORTIONS OF SOUTH FLORIDA EARLY THURSDAY MORNING...OTHERWISE NO
HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Frost Advisories in Florida, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.